Georgia, 2009Flash Flood and Hail in Georgia, July 27, 2009
July 27, 2009 · NWS CHS · 9 events in 1 county or zone
An upper level disturbance in combination with the sea breeze in a highly unstable air mass, resulted in scattered thunderstorm development across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance in combination with the sea breeze in a highly unstable air mass, resulted in scattered thunderstorm development across southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 27, 3:33 PM EST, 52 minutes earlier.
Area forecast discussion, Jul 27, 3:33 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT MON JUL 27 2009
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO GRADUALLY BUILD OVER THE
REGION THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED TEXT AND GRIDDED PRODUCTS TO INCLUDE LARGE HAIL AND
DAMAGING WINDS FOR THE NEXT SEVERAL HOURS. NO OTHER CHANGES WERE
MADE.
AFTERNOON WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID-UPPER LEVEL
SHEAR AXIS ACROSS THE MIDLANDS AND CENTRAL GEORGIA WITH A RATHER
POTENT IMPULSE MOVING NORTHEAST ACROSS ACROSS FAR SOUTHEAST
GEORGIA. NUMEROUS SHOWERS AND TSTMS ARE DEVELOPING ACROSS THE
INTERIOR WITH BROAD LOW-LEVEL CONVERGENCE AHEAD OF THE SEA BREEZE
AND WEAK LEE-SIDE TROUGHING OVER THE MIDLANDS. ACTIVITY WILL
CONTINUE TO EXPAND IN BOTH COVERAGE AND INTENSITY THROUGH THE
REMAINDER OF THE AFTERNOON AS THE SHEAR AXIS NUDGES CLOSER TO THE
COAST. WE STILL BELIEVE THE GREATEST CONCENTRATION OF SHOWERS AND
TSTMS WILL REMAIN ACROSS THE INTERIOR AS UVM BECOMES LOCALLY
ENHANCED ALONG THE HEAD OF THE IMPULSE MOVING INTO COASTAL
SOUTHEAST GEORGIA. WILL INCREASE POPS SLIGHTLY WITH POPS RANGING
FROM 70 PERCENT INLAND TO THE 40-60 PERCENT AT THE COAST THROUGH
EARLY EVENING.
MESOSCALE PLOTS INDICATE MLCAPE HAS RISING TO 2000-2500 J/KG WITH
LIFTED INDICES AS LOW AS -8C. DCAPE IS NOW AS HIGH AS 1000 J/KG
INDICATING THERE IS A SOMEWHAT ELEVATED RISK FOR DAMAGING WINDS.
WBZ HEIGHTS REMAINS HIGH BUT LARGE HAIL IS STILL A POSSIBILITY
WHERE STRONGER REFLECTIVITY CORES PUNCH THROUGH THE -20C LEVEL.
HAIL WAS REPORTED EARLIER WITH A SEVERE TSTMS IN BARNWELL COUNTY.
THE RISK FOR STRONG TSTMS WILL CONTINUE INTO THIS EVENING WITH
ISOLATED SEVERE TSTMS POSSIBLE WHERE MESOSCALE BOUNDARY COLLISIONS
OCCUR.
LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S NEAR 80
AT THE BEACHES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
PESKY 500-250MB SHEAR AXIS IS FORECAST TO BE WELL OFFSHORE BY
SUNRISE TUESDAY WHICH WILL ALLOW THE SUBTROPICAL RIDGE OVER THE
WESTERN ATLANTIC TO BUILD WEST THROUGH THE DAY. EXPECT MORE OF A
STANDARD DIURNAL CONVECTIVE PATTERN TO EVOLVE THROUGH THE
AFTERNOON AND INTO THE EARLY EVENING WITH INFLUENCES FROM THE
UPPER RIDGE BECOMING MORE APPARENT AS THE DAY PROGRESSES. MODIFIED
MODEL SOUNDINGS YIELD MODEST SURFACE BASED INSTABILITY DESPITE THE
RISING HEIGHTS ALOFT WITH SBCAPES RISING OVER 2500 J/KG WITH
LIFTED INDICES OF -6 TO -8C. EXPECT ISOLATED TO SCATTERED TSTMS TO
DEVELOP ALONG AND AHEAD OF THE SEA BREEZE...WITH MOST OF THE
ACTIVITY LIKELY HOLDING OFF UNTIL AFTER 3 PM WHEN CONVECTIVE
TEMPERATURES WILL MOSTLY LIKELY BE REACHED. WILL MAINTAIN 20-30
PERCENT POPS WITH THE HIGHEST GRIDDED POPS CENTERED WEST OF
INTERSTATE 95. THE BEACHES SHOULD REMAIN DRY WITH THE SEA BREEZE
EXPECTED TO TAKE ON MORE OF A PURE SEA BREEZE ORIENTATION.
HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT
THE COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S TO
AROUND 80 AT THE BEACHES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LITTLE CHANGE TO THE EXTENDED FORECAST WAS NEEDED WITH THE
AFTERNOON ISSUANCE...AS MODELS REMAIN IN DECENT AGREEMENT
REGARDING THE EVOLUTION OF THE SYNOPTIC PATTERN THROUGH EARLY
NEXT WEEK.
ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST COAST
THROUGH THE LONG TERM...WHILE UPPER LEVEL ENERGY AND ASSOCIATED
WAVES OF LOW PRESSURE TRACK FROM THE LOWER MISS VALLEY INTO THE
WESTERN CAROLINAS. THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN
INLAND SURFACE TROUGHING AND THE ATLANTIC SURFACE RIDGE. THUS
EXPECT A DEEP SOUTH-SOUTHWEST FLOW TO MAINTAIN SUFFICIENT MOISTURE
AND SUPPORT A CHANCE FOR THUNDERSTORMS EACH DAY. A SUMMERTIME
DIURNAL CONVECTIVE PATTERN WILL DEVELOP...CHARACTERIZED BY MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ENHANCED BY SEABREEZE AND
BOUNDARY INTERACTIONS.
STRONGEST SHORTWAVE ACTIVITY WILL AFFECT THE REGION WEDNESDAY
THROUGH FRIDAY...AND HAVE INDICATED HIGHEST POPS IN THE 40 TO 50
PERCENT RANGE WEDNESDAY AND THURSDAY AFTERNOON ACCORDINGLY. UPPER
TROUGHING OVER THE CENTRAL U.S. WILL THEN FLATTEN BY LATE IN THE
WEEK...ALLOWING ATLANTIC RIDGING TO FURTHER STRENGTHEN OVER THE
AREA. ALTHOUGH SHORTWAVE ENERGY WILL BE WEAKER AND SOME SUBSIDENCE
WILL RESULT...A MORE SOLID ONSHORE FLOW WILL KEEP DEEP MOISTURE
ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA...SUSTAINING A CHANCE
FOR THUNDERSTORMS THROUGH THE WEEKEND.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH
MONDAY...AND HAVE ADVERTISED HIGH TEMPERATURES MAINLY IN THE LOW
TO MID 90S AWAY FROM THE COAST.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE 00Z TAF PERIOD FOR KCHS
AND KSAV OUTSIDE ANY AFTERNOON CONVECTION. CURRENT RADAR SHOWS
SCATTERED DEVELOPMENT ACROSS THE REGION WHICH WILL CONTINUE TO
INCREASE AS THE AFTERNOON PROGRESSES. THUS...WILL MAINTAIN A CB
GROUP FOR BOTH SITES THIS AFTERNOON ALONG WITH VCTS UNTIL
00Z...ESPECIALLY FOR KSAV. EXPECT MVFR OR LOWER CONDITIONS IN ANY
THUNDERSTORM...ALONG WITH GUSTY WINDS. WILL CONTINUE TO MONITOR
LATEST RADAR TRENDS AND WILL AMEND THE TAFS AS NECESSARY. SOME
MODELS SHOW PRECIP CHANCE CONTINUING INTO THE EVENING YET EXPECT
PRECIP CHANCE TO DECREASE AFTER 00Z DUE TO LOSS OF DAYTIME
HEATING. WINDS AND CLOUD COVERAGE WILL CONTINUE TO DECREASE
OVERNIGHT WITH ANY PRECIP CHANCES FOR TUESDAY AFTERNOON TO LOW TO
INCLUDE IN TAFS AT THIS TIME.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY.
&&
.MARINE...
CONDITIONS WILL FAVOR ANOTHER MODEST NOCTURNAL SURGE TONIGHT WITH
SUBTROPICAL HIGH PRESSURE CENTERED WELL OFFSHORE. MODELS HAVE
CONSISTENTLY UNDERPLAYED THE STRENGTH OF THE SURGE OVER THE PAST
SEVERAL NIGHTS AND ARE LIKELY UNDER FORECAST SPEEDS AGAIN TONIGHT.
WILL CAP WINDS AT 15-20 KT...ALTHOUGH WINDS MAY GUST AS HIGH AS 25
KT AT TIMES. DO NOT THINK A SMALL CRAFT ADVISORY WILL BE NEEDED...
BUT CONDITIONS WILL BE CAREFULLY MONITORED THROUGH THE EVENING.
SPEEDS WILL DIMINISH TO 10-15 KT AFTER 3 AM. SEAS WILL GENERALLY
REMAIN 2-3 FT. MESOSCALE INFLUENCES WILL OCCUR ALONG THE LAND/SEA
INTERFACE TUESDAY AFTERNOON AS A SEA BREEZE MATURES AND MOVES
INLAND. SPEEDS LOOK TO GO NO HIGHER THAN 15 KT WITH THE HIGHEST
WINDS OCCURRING IN THE CHARLESTON HARBOR. SEAS GENERALLY 2-3 FT.
ANOTHER NOCTURNAL SURGE LOOKS TO OCCUR TUESDAY NIGHT WITH WINDS
15-20 KT AND SEAS 2-4 FT.
WEDNESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL
PREVAIL...KEEPING A PREDOMINANT SOUTH OR SOUTHWEST FLOW IN PLACE
OVER THE COASTAL WATERS INTO THE WEEKEND. THE AFTERNOON SEA BREEZE
AND NOCTURNAL SURGING COULD ELEVATE WINDS AT TIMES...BUT OVERALL
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 27, 2:29 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT MON JUL 27 2009
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
329 PM EDT MON JUL 27 2009
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT MUCH OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID EVENING. A FEW OF
THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL BEING THE PRIMARY HAZARDS...ALONG WITH CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING.
In the hours before
Local storm report, Jul 27, 3:56 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BLUFFTON 32.24N 80.86W
07/27/2009 E0.50 INCH BEAUFORT SC TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED IN CENTRAL BLUFFTON.
&&
REBSpecial weather statement, Jul 27, 3:56 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT MON JUL 27 2009
GAZ137-140-141-272145-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
456 PM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH AND SOUTHEASTERN LONG
COUNTIES THROUGH 545 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF COX...
OR ABOUT 9 MILES SOUTHEAST OF GARDI...MOVING EAST AT 15 MPH.
AREAS IN AND AROUND TIBET...COX...TOWNSEND...HUXFORD...ARDICK...
EULONIA...WILL BE IMPACTED THROUGH 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
Special weather statement, Jul 27, 4:08 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT MON JUL 27 2009
GAZ088-SCZ040-042-272145-
ALLENDALE-HAMPTON-SCREVEN-
508 PM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN HAMPTON...ALLENDALE AND
NORTHERN SCREVEN COUNTIES THROUGH 545 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF MILLHAVEN TO GIFFORD...OR ALONG A LINE
EXTENDING FROM 14 MILES WEST OF ALLENDALE TO HAMPTON...MOVING
NORTHEAST AT 10 MPH.
AREAS IN AND AROUND GIFFORD...MILLHAVEN...ROUSE...MILLETT...
AVERILL...BARTON...AVERILL...HAMPTON...WILL BE IMPACTED THROUGH 545
PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
Local storm report, Jul 27, 4:09 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 1 NE LEVY 32.21N 81.02W
07/27/2009 JASPER SC LAW ENFORCEMENT
TREES BLOWN DOWN AT MUNGIN CREEK.
&&
79Local storm report, Jul 27, 4:20 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG LEVY 32.20N 81.03W
07/27/2009 JASPER SC LAW ENFORCEMENT
NUMEROUS TREES DOWNTOWN THROUGHOUT THE LEVY AND BELLINGER
HILL AREAS.
&&Special weather statement, Jul 27, 4:25 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT MON JUL 27 2009
SCZ045-272200-
BERKELEY-
525 PM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BERKELEY COUNTY
THROUGH 600 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SAINT STEPHEN...
OR ABOUT OVER SAINT STEPHEN...MOVING NORTHEAST AT 10 MPH.
AREAS IN AND AROUND RUSSELLVILLE...WILDER...SAINT STEPHEN...WILL BE
IMPACTED THROUGH 600 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
&&
Event by event
7 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Chatham
- When
- July 27, 4:25 PM EST to 4:26 PM EST
- Where
- Chatham County, Savannah
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 32.050, -81.080
The public reported that a brief wind gust ahead of an approaching thunderstorm broke several limbs off a 60 year old oak tree in downtown Savannah, Georgia.
Hail, Chatham
- When
- July 27, 5:10 PM EST to 5:11 PM EST
- Where
- Chatham County, 0.58 mi W of Port Wentworth
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.150, -81.180
The public reported penny size hail in Port Wentworth, Georgia.
Thunderstorm Wind, Chatham
- When
- July 27, 5:32 PM EST to 5:33 PM EST
- Where
- Chatham County, 0.69 mi S of Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.040, -81.080
The public reported large tree limbs fell and knocked down power lines in front of a residence in Savannah, Georgia.
Thunderstorm Wind, Chatham
- When
- July 27, 5:35 PM EST to 5:36 PM EST
- Where
- Chatham County, 0.59 mi W of Thunderbolt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 32.030, -81.080
The public reported a 10 foot long and 8 inch diameter limb off a Long Sweet Gum tree was knocked down at their residence in Savannah, Georgia.
Thunderstorm Wind, Chatham
- When
- July 27, 5:40 PM EST to 5:41 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.050, -81.080
The public reported a tree and a power line down at the intersection of Montgomery Cross Road and Clark Avenue in Savannah, Georgia.
Thunderstorm Wind, Chatham
- When
- July 27, 5:45 PM EST to 5:46 PM EST
- Where
- Chatham County, 1.5 mi NNW of Vernonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.990, -81.130
The public reported a tree down on the road near the intersection of White Bluff Road and Coffee Bluff Road in the White Bluff area of Savannah, Georgia.
Thunderstorm Wind, Chatham
- When
- July 27, 5:50 PM EST to 5:51 PM EST
- Where
- Chatham County, 1.5 mi SSE of (Svn)hunter Aaf Sava
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.000, -81.120
A trained weather spotter reported a tree down on the road near the intersection of Edgewater Road and Highway 204 in the Chippewa Terrace area of Savannah, Georgia.
Thunderstorm Wind, Chatham
- When
- July 27, 5:55 PM EST to 5:56 PM EST
- Where
- Chatham County, 0.59 mi E of Sandfly
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 31.980, -81.060
A trained weather spotter reported 5 trees down and blocking Paxton Drive and Central Avenue in the Isle of Hope area of Savannah, Georgia.
Flash Flood, Chatham
- When
- July 27, 6:48 PM EST to 7:30 PM EST
- Where
- Chatham County, Savannah to 0.96 mi SSE of Central Jct
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.050, -81.080
Law Enforcement reported that numerous roads were flooded in downtown Savannah, Georgia, with several cars having stalled out in high water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Washington, July 27 to 30, 20092 deaths · 5 events
- Lightning Strike in North Carolina, July 27, 20091 death · 1 event
- Tornado and Hail in Wisconsin, July 27, 2009$446,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Wisconsin, July 27, 2009$177,000 · EF1 · 14 events
- Flash Flooding and Hail in North Carolina, July 27, 20091 injured · $60,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Iowa, July 27 to 28, 2009$250,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, July 27, 2009$200,000 · 1 in hail · 6 events
- Hail in Kansas, July 27, 2009$225,000 · 1.75 in hail · 3 events
- Lightning Strike in Colorado, July 27, 2009$200,000 · 1 event
- Damaging Winds in Connecticut, July 27, 2009$76,000 · 50 kt wind · 5 events
- Flash Flood and Hail in North Carolina, July 27, 2009$50,000 · 1 in hail · 8 events
- Damaging Winds in New Hampshire, July 27, 2009$65,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190492, 190488, 190494, 190496, 190509, 190499, 190502, 190507, 190486.